MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-7-30-HELIX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Linked with mdr: 2029214-2019-00951.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the 2 concerto coil migrated and required intervention.During the completing of an embolization of a varicocele.The varicocele was treated with a combination of coils and sclerosant.A concerto 4x10 was placed, followed by 7x30, injected sclerosant then went to cap the top of the gonadal below the renal origin with a 7x30 and embedded a 4x10 to create a dense pack at the top.The initial visual result looked good.A slight puff of contrast was performed and looked good.The catheter was back to do a more powerful injection as a final run.Upon injecting, the last 2 coils shot up and out of the gonadal vein flowing into the renal vein.The 4x10 coil sat at the renal origin off of the inferior vena cava (ivc) for a moment and then shot up to the lungs.The 7x30 was strung out and hanging half in the gonadal and half in the renal.The concerto coil 7x30 was snared out quickly.Attempts were made to snare the 4x10 concerto coil out of the lung.An hour plus without success.The varicocele embolization was then completed with 7x30 (a541620).Then attempts to remove the 4x10 coil from the lung were resumed.Variety of techniques were used and finally was able to pull the coil out of the lung.These coils were initially deployed and detached in the appropriate location (gonadal vein) and then migrated out to renal and lung.The devices were prepared and used per the instructions for use (ifu).The reported event caused the procedure to extend for an additional 2.5 hours while removing the coil from the lungs.No symptoms at the time of the report.A follow up scan of the lung will be performed in a month.The vessel anatomy and blood flow were both normal.Ancillary device: boston sci renegade stc.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9119471
Report Number2029214-2019-00952
Device Sequence Number2384027
Product Code KRD
UDI-Device Identifier00847536033580
UDI-Public00847536033580
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberNV-7-30-HELIX
Device Lot NumberA861158
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR